No Pain, all Gain (lbs-πŸ™)

Hi all.

Well I'm feeling down..my scales were broken (battery died). So I went out to weigh myself and i've GAINED 5LBS. Its only 2 weeks ago I weighed an unhealthy 13stone which i could hardly believe becausr a month before that i was frowning at being 12 stone. Before i started meds i was hovering around 8st 10 after four pregnancies. Before that i couldnt get over 8st 3 if i tried. So tbere has got to be something wrong somewhere.

Actually thought i'd have lost some this week because of all the extra walking ive been doing with family and friends. Was depressed earlier at being 13st 5lbs now. Ive never weighed this much. Im putting on 2lbs a week. Last month even more than that. I need help. Fear i will have a heart attack in the next few years.

10 Replies

oldest β€’ newest
  • The other scales will probably weigh differently. I know how depressing it can be I have just had a month falling off wagon. I would just keep up what you are doing right and am sure you will loose , all scales are different get new batteries and re weigh yourself on them .Some weeks we seem to stay the same or gain usually water retention is to blame so maybe drink more.

  • Yes i'll drink more. I wonder if also its something to do with my salt level being high? Or does that work the other way?

  • Hi, if you don't think you are eating more and exercising less maybe a trip to the doctors to discuss getting blood tests for thyroid etc to rule out any medical reason for your weight gain? I put loads of weight on and discovered I had a problem with parathyroid which was playing havoc with hormone levels, now fixed and I'm on here trying to lose the weight!

  • Glad you got sorted. Dr has called me in to discuss results tomorrow. I had the blood tests to check my kidney function and fbc and tsh at the same time. TSH is 4.73 kidneys 60-90 but no other signs of AKI. Normally my LFT is low but its within the normal range now.

    May i ask what is the parathyroid and what symptoms did you get when it played havoc with your hormones?

    Best wishes LBrook

  • Hi, I'm afraid I don't really understand your results, hope they are ok? The parathyroids are small glands in your neck that control various hormonal levels, my symptoms were fatigue ( not tiredness, more severe than that), fuzzy heads, disrupted sleep, weight gain, aching bones, they were varied and many and I had good days and bad.

  • Thats ok I shall hopefully find out tomorrow. Ah are they swollen sometimes in people with thyroid issues? Im going to look it up ro find out more. Those symotoms were crappy glad youre feeling better. I guess weight is the lady one to go but youre going in the right direction. 😊

  • Hello Lbrook

    I agree with Caz about speaking to GP πŸ˜• Also ask their help in losing the weight 😊 Our bodies do change with age, pregnancy etc but that is a big difference in weight πŸ˜•

    But many people of here can and do lose weight, and with a little bit of self belief and support so can you 😊 Best wishes

  • I agree with others, see your doctor about that weight gain - some meds cause weight gain but gaining 1 stone in a month is quite severe and could get completely out of hand if it continues.

    I also suggest you go and get yourself some new batteries for your scales. Switching scales is not a good idea. They all show something slightly different.

  • Hello, there are some interesting comments on here. I think maybe it is worth seeing your GP to rule in or out if medication is causing you to retain water, and if anything can be done about it.

    However, being a bit more controversial, I do believe that nobody, whatever their state of health, can put on fat weight if they are not taking in the calories to do so. If you are actually gaining fat weight, then somewhere along the line you are taking in more calories than you are burning off - and that is something that is totally within your control, even if it does mean you've got to cut back quite strictly.

    I think that meds can either a) make a person retain fluid and therefore weigh more on the scales, or b) make a person's appetite more lively so that it is genuinely hard for them to feel full up, and therefore they eat more and put on weight.

    Could your meds be interfering with your normal appetite and hunger mechanism, so that you feel more hungry and therefore eat more to satisfy that? If so, could your GP help at all?

    I don't think there are any meds that mean a person puts on weight even when they haven't taken the calories in. That would be against the first law of physics which is that energy can be neither created nor destroyed, just turned from one form (eg food) into another (eg heat, when we burn it off, or fat when we don't). Therefore, none of us can eg eat a 100 calorie slice of bread and extract more than 100 calories from it. it's just not possible because it isn't there! What some of us do find hard is to not eat the whole loaf!

    I hope I don't sound as though I am criticising you - I'm certainly not, but just suggesting that, if your meds are making you feel more hungry, you can still take control. If you cut your calories enough, you should still lose weight. You might just find it a more difficult experience than the average person does. But you can still be in control.

    All the best.

  • But but i dont eat bread lol. Ive swollen around the face too. Im wondering how much muscle mass is as ive beingvdoing a lot more walking and my legs feel heavy. I appreciate you trying to help. I think i need to be stricter and not eat after 6pm i do sometimes have a binge in the evening abd probably not realised ive eaten morenthan o thought...mindless eating. Im going to become more mindfull. Thanks